Intermenstrual bleeding on the pill what does this means???


Q: I have been in the pill for a year now. I have intermenstrual bleeding. It is not heavy and painful it's only a small discharge. I then have a panty liner but theres no discharge after that. The following day i had sex with my partner and we used condom as we are not sure if the pill is really working, then when we finished i noticed that there is blood outside the condom obviously from me. I have chlamydia tests before and it is negative. that was january of this year and since then I only have sex with one guy. I also read about endometrium. do you think does it just caused the bleeding???? i am so worried now.


A:   I understand your worry about this matter, Contraceptives such as the one you are taking can cause inter menstrual bleeding and spotting, and according to your description this could be the case.
Other causes such as cancer or endometriosis are unlikely in your case due to your lack of symptoms such as pain, however I would suggest you to consult your gynecologist to confirm and rule out the exact diagnosis. I wish you the best.

Related Q&A

Q: I recently used Encare as a contraceptive, but I was not able to put it into the cervix properly, so I just left it i...

Q: Would the morning after be worth getting if engaged in unprotected sex approx 9 or 10 days after getting a positive o...

Q: Is it normal having vaginal bleeding after taking Postinor 1 tablet? I take the tablet five days ago and bleeding is ...

Q: My girlfriend drank nordette yeterday at 8 as an Ecp and drank again 12 hours later. Today she should be expecting he...

Q: I took the morning after pill yesterday (36 hours after intercourse) as I have been off the pill for quite awhile due...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon